# SDR CA070313001

- Difficulty date: March 12, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 14,122 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: LW16812
- Condition: Unlocked
- Location: Intake
- Part time: 1,778 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE REAMING OF A STICKY EXHAUST VALVE GUIDE IN CYLINDER NR 4, IT WAS FOUND THAT THE NR 4 CYLINDER INTAKE HYDRAULIC LIFTER HAD LOST ITS SNAP RING.  THE WEAR PATTERN SHOWED THAT THE SNAP RING HAD MIGRATED ALONG BETWEEN THE PUSHROD AND THE SHROUD TUBE (THE SNAP RING SHOWED WEAR ON ITS INSIDE DIAMETER WERE IT HAD MOVED ALONG THE PUSHROD, AND WEAR ON ITS OUTSIDE DIAMETER, WHERE IT HAD WORN ALONG THE INSIDE OF THE PUSHROD SHROUD TUBE). THE SNAP RING WAS FOUND INTACT (SAME SHAPE), IN THE NR 4 CYLINDER ROCKER BOX.  ONE EXPLANATION IS THAT WHEN THE CYLINDER WAS CHANGED 525.0 HRS PREVIOUS, THE SNAP RING WAS NOT PROPERLY INSTALLED IN THE HYDRAULIC LIFTER WHEN IT WAS BLED DOWN BEFORE INSTALLATION, AND IT POPPE
